MAUDE Adverse Event Report: ARTHREX, INC. FLIPCUTTER II, SHORT 10MM; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. FLIPCUTTER II, SHORT 10MM; MANUAL INSTR, GENERAL SURGICAL
Model Number FLIPCUTTER II, SHORT 10MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 10/18/2024, it was reported by a sales representative via (b)(4) that an ar-1204as-100 flipcutter¿ ii broke.This occurred during a tibial drilling during an acl procedure the flipcutter 2 broke leaving the outer sheath and flip in the joint and the inner flipping device and blue tab attached to the drill.Because the flipping mechanism was removed we were able to use a grasper and straighten the flip without any patient harm.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 11/7/2024 additional information was provided by the sales representative who stated that the surgeon who is well versed in flipcutter had one break.In typical drilling fashion he drilled on forward full speed.During tibial drilling during an acl procedure the flipcutter 2 broke leaving the outer sheath and flip in the joint and the inner flipping device and blue tab attached to the drill.Because the flipping mechanism was removed, we were able to use a grasper and straighten the flip without any patient harm.The flipcutter is being washed and plan is to send to arthrex.Attached were 2 photos of the disposable flip cutter and the reference number.
 
Additional Manufacturer Narrative
Additional information: b5, g3.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the device during use.

Brand Name
FLIPCUTTER II, SHORT 10MM
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20587356
Report Number1220246-2024-08369
Device Sequence Number12404011
Product Code HWE
UDI-Device Identifier00888867004283
UDI-Public(01)00888867004283(11)240301(17)290228(10)4057139057
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFLIPCUTTER II, SHORT 10MM
Device Catalogue NumberAR-1204AS-100
Device Lot Number4057139057
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer11/07/2024
06/11/2025
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date12/24/2024
07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown